Alabama, 2011Damaging Wind and Lightning Strike in Alabama, August 4, 2011
August 4, 2011 · NWS MOB · 2 events in 2 counties and zones
Thunderstorms developed across portions of southwest Alabama and produced damaging winds that caused minor damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across portions of southwest Alabama and produced damaging winds that caused minor damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 4, 2:40 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 4, 2:40 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT THU AUG 4 2011
.SHORT TERM (TONIGHT THOUGH SATURDAY NIGHT)...AS WITH THE 04/00Z NAM
THE 12Z RUN HAS HAD A BETTER HANDLE ON EVOLVING FEATURES VS THE
GFS...ESPECIALLY WITH THE MCS TO THE NORTH. LEANED TOWARD THE WETTER
NAM AND MET MOS FOR POPS NEXT 36 HOURS. MATCHES NICELY WITH
NEIGHBORS. USED A MOD HPC QPF TO MATCH POP AND PATTERN OUT THE QPF
WITH POP. EXPECT RAPID REBOUND OF TEMPS FRIDAY MORNING WITH MAXIMA IN
THE UPPER 90S TO NEAR 100 DEGREES INTERIOR AND MIDDLE 90S NEAR THE
COAST. DEWPOINT TEMPERATURES STILL RUNNING SEVERAL DEGREES ABOVE
GUIDANCE AND HAVE AGAIN MADE SOME ADJUSTMENTS. THE HOT TEMPERATURES
COMBINED WITH DEWPOINTS IN THE MID TO UPPER 70S...EVEN LOW 80S IN
SOME COASTAL LOCATIONS...WILL BRING DANGEROUS HEAT INDICES AGAIN
FRIDAY BETWEEN 110 AND 115 DEGREES AT MANY LOCATIONS THAT AFTERNOON.
EXCEPTIONS WILL BE LOCATIONS WHERE AFTERNOON THUNDERSTORMS BRING A
COOLING DOWNDRAFT. AN EXCESSIVE HEAT WARNING ALSO REMAINS IN EFFECT
FOR THE REST OF TODAY OVER THE ENTIRE FORECAST AREA...AND A WATCH FOR
SATURDAY AFTERNOON.
.LONG TERM (SUNDAY THROUGH WEDNESDAY)...GFS PICKING UP A VORTLOBE IN
THE SOUTHEAST BECOMING MORE ORGANIZED. AS THE GFS SHOWS IT AS A
QUASI- ORGANIZED UPPER LOW MOVING WEST ALONG THE NORTHERN GULF
COAST...THE ECMWF MAINTAINS IT AS AM OPEN SHORTWAVE TROUGH. THIS
RESULTS IN THE ECMWF CALCULATING THE HIGHEST QPF OVER EASTERN
SECTIONS OF THE REGION AND POINTS EAST...WHILE THE GFS IS CALCULATING
HIGHEST QPF OVER NORTHWESTERN SECTIONS OF THE REGION AND NORTHWEST.
HAVE BLENDED THE PARTICULARS OF BOTH AS A START...POP WISE AND
CLEANED UP...FOR TEMPS...STARTED WITH AN OP GFS/ENSEMBLE BLEND...WITH
THE ENSEMBLE PATTERN CLOSE TO THE ECMWF. THIS MEANS TEMPS A BIT ABOVE
SEASONAL...WITH POPS AROUND SEASONAL.
SUNDAY NIGHT THROUGH MONDAY...THE ECMWF OPENS THE UPPER TROUGH OVER
THE SOUTHEASTERN CONUS...WHILST THE GFS MEANDERS THE UPPER LOW
WESTWARD A BIT MORE BEFORE STALLING IT OVER THE LA GULF COAST MONDAY.
RESULTANT QPF PATTERNS ARE PRETTY MUCH THE SAME OVER THE REGION...AND
WITH THE ENSEMBLES IN CLOSE AGREEMENT...HAVE PRETTY MUCH STAYED WITH
THE GFS SOLUTION...CLEANING UP FROM THERE. THIS MEANS TEMPS A BIT
ABOVE SEASONAL...POPS AROUND SEASONAL.
MONDAY NIGHT THROUGH TUESDAY...THE GFS STARTS MEANDERING THE
SHORTWAVE OVER THE LA COAST EASTWARD...WHILE THE ECMWF SHIFTS THE
TROUGH WEST A BIT AND OPENS IT A BIT. THE ENSEMBLES LEAN TOWARDS
THE ECMWF IN CALCULATING A DRIER...WARMER OUTPUT...SO HAVE GONE
WITH A BLENDED SOLUTION OF THE GFS/ECMWF/ENSEMBLE. THIS MEANS A
SLIGHT DECREASE IN THE CHANCE OF RAIN TUESDAY...WITH TEMPS A BIT
WARMER.
TUESDAY NIGHT THROUGH WEDNESDAY...THE GFS IS CALCULATING THE UPPER
SHORTWAVE DAMPENING AND LENGTHENING INTO AN UPPER TROUGH AS IT
CONTINUES TO MOVE EAST... CENTERING OVER THE EASTERN GULF OF MEXICO.
THEN IT MOVES WEST TO OVER THE REGION...WHILST THE ECMWF FILLS THE
EASTERN TROUGH EVEN MORE. WEDNESDAY NIGHT THROUGH THURSDAY IT
DISAPPEARS COMPLETELY AS UPPER AN LEVEL ANTICYCLONE MOVES SOUTHEAST
OVER THE SOUTHEASTERN CONUS. THE ECMWF IS CALCULATING A SURFACE
TROUGH MOVING SOUTH TOWARDS THE NORTHERN GULF COAST. BELIEVE THAT
THOUGH THERE ARE DIFFERENT CAUSES...THE GFS POPS WOULD BE A PRETTY
GOOD START...WITH THE GFS SHORTWAVE AND ECMWF SURFACE BOUNDARY THE
REASON. FOR TEMPS THE GFS IS CALCULATING WARMER TEMPS THAN THE
ENSEMBLES...SO HAVE USED IT A STARTING POINT AND TWEAKING THEREAFTER. /77
&&
.MARINE...A RIDGE OF HIGH PRESSURE WILL CONTINUE OVER THE GULF
THROUGH TUESDAY AND PROMOTE A LIGHT WEST TO SOUTHWEST FLOW THROUGH
MOST OF THE PERIOD...EXPECT FOR POSSIBLY A LIGHT WEST TO
NORTHWESTERLY FLOW AT TIMES DURING THE LATE NIGHT AND EARLY MORNING
HOURS. ISOLATED TO OCCASIONALLY SCATTERED SHOWERS AND THUNDERSTORMS
WILL OCCUR...ESPECIALLY DURING THE LATE NIGHT AND EARLY MORNING
HOURS. SEAS WILL GENERALLY BE NO MORE THAN ABOUT 2 FEET THROUGH THE
PERIOD. /29
&&
.AVIATION (18Z ISSUANCE)...VFR CONDITIONS PREVAIL FOR MUCH OF THE
PERIOD BUT FOLLOWING UPON PERSISTENCE WILL HAVE MVFR CONDITIONS IN
LIGHT FOG AT MOB DURING THE LATE NIGHT/EARLY MORNING HOURS WITH
TEMPO GROUPS FOR SAME AT BFM/PNS. WILL HAVE TEMPO GROUPS DURING THE
LATE AFTERNOON/EARLY EVENING HOURS FOR MVFR CONDITIONS IN
THUNDERSTORMS. /29
&&
.FIRE WEATHER...AN UPPER LEVEL HIGH OVER THE PLAINS WILL BRING DEEP
MIXING AND VERY HIGH DISPERSION EVEN WITH A LIGHT MIXING LAYER FLOW.
AN UPPER LEVEL SYSTEM WILL WORK ITS WAY AROUND THE EAST SIDE OF THE
HIGH OVER THE WEEKEND...EASING TEMPERATURES SLIGHTLY BY SUNDAY. A
SURFACE RIDGE WILL THEN BE ABLE TO DEVELOP OVER THE GULF THUS
STRENGTHENING ONSHORE FLOW THIS WEEKEND INTO THE COMING WEEK. /77
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 77 96 77 94 / 20 20 20 20
PENSACOLA 79 95 78 95 / 30 30 20 20
DESTIN 79 93 80 92 / 30 30 20 20
EVERGREEN 76 97 74 96 / 30 50 40 20
WAYNESBORO 74 99 74 97 / 20 30 30 20
CAMDEN 75 99 75 97 / 40 60 40 20
CRESTVIEW 72 97 74 97 / 30 40 30 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...EXCESSIVE HEAT WARNING UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
EXCESSIVE HEAT WARNING FROM NOON FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
EXCESSIVE HEAT WATCH FROM NOON SATURDAY TO 6 PM SATURDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...EXCESSIVE HEAT WARNING UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
EXCESSIVE HEAT WARNING FROM NOON FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
EXCESSIVE HEAT WATCH FROM NOON SATURDAY TO 6 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...EXCESSIVE HEAT WARNING UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.
EXCESSIVE HEAT WARNING FROM NOON FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
EXCESSIVE HEAT WATCH FROM NOON SATURDAY TO 6 PM SATURDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...NONE.
&&Hazardous weather outlook, Aug 4, 4:40 AM CST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
540 AM CDT THU AUG 4 2011
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-051200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
540 AM CDT THU AUG 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
AN EXCESSIVE HEAT WARNING IS IN EFFECT AGAIN TODAY FOR THE ENTIRE
FORECAST AREA AS AFTERNOON HEAT INDICES ARE EXPECTED TO ONCE AGAIN
RISE INTO THE 110 TO 115 DEGREE RANGE. REMEMBER...HEAT INDICES ARE
DEVISED FOR SHADY...LIGHT WIND AREAS. EXPOSURE TO FULL SUNSHINE CAN
INCREASE HEAT INDICES BY AS MUCH AS 15 DEGREES. THE COMBINATION OF
HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A
DANGEROUS SITUATION IN WHICH THE RISK OF HEAT RELATED ILLNESSES IS
SUBSTANTIALLY INCREASED...INCLUDING HEAT EXHAUSTION...CRAMPS...OR IN
EXTREME CASES...DEADLY HEAT STROKE. EVERYONE IS ENCOURAGED TO
PRACTICE THEIR HOT WEATHER SAFETY TIPS.
LITTLE RELIEF FROM THE HEAT IS EXPECTED DURING THE NIGHTTIME HOURS
WITH HEAT INDICES REMAINING IN THE 90S THROUGH THE EVENING WITH LOWS
ONLY DROPPING INTO THE MID TO UPPER 70S.
SLIGHTLY MORE COVERAGE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON
IS EXPECTED ACROSS THE AREA TODAY AS OUTFLOW BOUNDARIES FROM EARLY
MORNING STORMS TO THE NORTH OF THE AREA INTERACT WITH AN
INCREASINGLY UNSTABLE AIRMASS TODAY. THERE IS A MODERATE CHANCE WET
MICROBURSTS TODAY WITH THE STORMS...AND STRONG GUSTY WINDS...BRIEF
HEAVY RAINFALL AND FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING
STRIKES CAN BE EXPECTED WITH ANY OF THE STORMS. A FEW SEVERE STORMS
WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
EXCESSIVE HEAT IS EXPECTED TO CONTINUE FOR THE REMAINDER OF THE
WEEK...WITH AFTERNOON HEAT INDICES RISING TO THE 110 TO 115 DEGREE
RANGE THROUGH AT LEAST SATURDAY...THEN LIKELY IN THE 105 TO 110
DEGREE RANGE ON SUNDAY. EVERYONE IS ENCOURAGED TO PRACTICE THEIR HOT
WEATHER SAFETY TIPS.
LITTLE RELIEF FROM THE HEAT IS EXPECTED DURING THE NIGHTTIME HOURS
WITH HEAT INDICES REMAINING IN THE 90S THROUGH THE EVENING WITH LOWS
ONLY DROPPING INTO THE MID TO UPPER 70S.
ANY RELIEF THAT DOES COME WILL BE BY WAY OF SCATTERED SHOWERS AND
THUNDERSTORMS. LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE
POSSIBLE WITH THE STRONGER STORMS. A FEW MAY BECOME STRONG TO
SEVERE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH WEDNESDAY.
In the hours before
Special weather statement, Aug 4, 2:20 PM CST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CDT THU AUG 4 2011
ALZ059-FLZ001-003-042100-
ESCAMBIA AL-INLAND SANTA ROSA FL-INLAND ESCAMBIA FL-
320 PM CDT THU AUG 4 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ESCAMBIA COUNTY IN
SOUTHWEST ALABAMA...NORTHWESTERN SANTA ROSA AND NORTHEASTERN ESCAMBIA
COUNTIES IN NORTHWEST FLORIDA...THROUGH 400 PM CDT...
AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BREWTON...OR NEAR RIVERVIEW...AND MOVING
SOUTHWEST AT 15 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR...
POLLARD AROUND 340 PM CDT...
MOUNT CARMEL...FLOMATON AROUND 345 PM CDT...
BROWNSDALE...JAY...PINE LEVEL...CENTURY AROUND 400 PM CDT...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.
&&
Special weather statement, Aug 4, 2:40 PM CST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT THU AUG 4 2011
ALZ059-062-FLZ001-042130-
ESCAMBIA AL-INLAND ESCAMBIA FL-UPPER BALDWIN AL-
340 PM CDT THU AUG 4 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ESCAMBIA AND
NORTHERN BALDWIN COUNTIES IN SOUTHWEST ALABAMA...NORTHWESTERN
ESCAMBIA COUNTY IN NORTHWEST FLORIDA...THROUGH 430 PM CDT...
AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ATMORE...OR NEAR I65 AND CR 1...AND MOVING
SOUTHWEST AT 5 MPH.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 40 AND 61.
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THIS STORM APPROACHES.
&&
Special weather statement, Aug 4, 3:52 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
452 PM CDT THU AUG 4 2011
FLZ002-004-006-042245-
COASTAL ESCAMBIA FL-COASTAL OKALOOSA FL-SANTA ROSA FL-
452 PM CDT THU AUG 4 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
OKALOOSA...SOUTHERN SANTA ROSA AND EASTERN ESCAMBIA COUNTIES IN
NORTHWEST FLORIDA...THROUGH 545 PM CDT...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES
EAST OF MILTON TO PACE...AND MOVING SOUTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FERRY PASS...AVALON...GARCON POINT...DICKERSON CITY AND BAGDAD
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 12 AND 37.
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY.
&&
Special weather statement, Aug 4, 4:33 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
533 PM CDT THU AUG 4 2011
ALZ051-042315-
CHOCTAW AL-
533 PM CDT THU AUG 4 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHOCTAW COUNTY
IN SOUTHWEST ALABAMA...THROUGH 615 PM CDT...
AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
NORTH OF BUTLER TO 8 MILES EAST OF BUTLER...AND MOVING WEST AT 10
MPH.
THESE STRONG THUNDERSTORMS WILL BE NEAR...
BUTLER AROUND 600 PM CDT...
THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES
BEFORE THESE STORMS APPROACH.
&&
Thunderstorm Wind, Mobile
- When
- August 4, 5:34 PM CST to 5:36 PM CST
- Where
- Mobile County, 9 mi E of Mobile Bates Fld
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.680, -88.079
Winds estimated at 60 mph downed at least one tree and several tree limbs around downtown Mobile.
Lightning, Baldwin
- When
- August 4, 10:40 PM CST to 10:42 PM CST
- Where
- Baldwin County, Elberta
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.420, -87.600
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, August 4, 20111 death · 5 injured · 1 event
- Excessive Heat in Texas, August 4 to 5, 20111 death · 1 event
- Excessive Heat in Louisiana, August 4, 20111 death · 1 event
- Hail and Damaging Winds in North Dakota, August 4, 20113 injured · $70,000 · 1.75 in hail · 5 events
- Damaging Winds and Lightning Strike in Mississippi, August 4 to 6, 2011$150,000 · 60 kt wind · 10 events
- Excessive Heat in Texas, August 4, 2011$200,000 · 1 event
- Damaging Winds and Lightning Strike in Alabama, August 4, 2011$42,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in Mississippi, August 4, 2011$20,000 · 50 kt wind · 14 events
- Flash Flood and Hail in Kansas, August 4 to 5, 2011$20,000 · 1.75 in hail · 10 events
- Wildfire in Texas, August 4 to 5, 2011$20,000 · 1 event
- Excessive Heat in South Carolina, August 4, 20118 events
- Hail and Damaging Wind in Montana, August 4, 20111.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343563, 343566.